Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


On the depth of the symmetric algebra

Authors: J. Herzog, M. E. Rossi and G. Valla
Journal: Trans. Amer. Math. Soc. 296 (1986), 577-606
MSC: Primary 13C15; Secondary 13H10
MathSciNet review: 846598
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ (R,\mathfrak{m})$ be a local ring. Assume that $ R = A/I$, where $ (A,\mathfrak{n})$ is a regular local ring and $ I \subseteq {\mathfrak{n}^2}$ is an ideal. The depth of the symmetric algebra $ S(\mathfrak{m})$ of $ \mathfrak{m}$ over $ R$ is computed in terms of the depth of the associated graded module $ {\text{gr}_\mathfrak{n}}(I)$ and the so-called "strong socle condition." Explicit results are obtained, for instance, if $ I$ is generated by a super-regular sequence, if $ I$ has a linear resolution or if $ I$ has projective dimension one.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 13C15, 13H10

Retrieve articles in all journals with MSC: 13C15, 13H10

Additional Information

PII: S 0002-9947(1986)0846598-8
Article copyright: © Copyright 1986 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia